March  2022, 42(3): 1163-1184. doi: 10.3934/dcds.2021150

Topological mild mixing of all orders along polynomials

CAS Wu Wen-Tsun Key Laboratory of Mathematics, Department of Mathematics, University of Science and Technology of China, Hefei, Anhui, 230026, China

*Corresponding author: Song Shao

Received  March 2021 Revised  August 2021 Published  March 2022 Early access  November 2021

Fund Project: This research is supported by NNSF of China (11971455, 11571335)

A minimal system $ (X,T) $ is topologically mildly mixing if for all non-empty open subsets $ U,V $, $ \{n\in {\mathbb Z}: U\cap T^{-n}V\neq \emptyset\} $ is an IP$ ^* $-set. In this paper we show that if a minimal system is topologically mildly mixing, then it is mild mixing of all orders along polynomials. That is, suppose that $ (X,T) $ is a topologically mildly mixing minimal system, $ d\in {\mathbb N} $, $ p_1(n),\ldots, p_d(n) $ are integral polynomials with no $ p_i $ and no $ p_i-p_j $ constant, $ 1\le i\neq j\le d $. Then for all non-empty open subsets $ U , V_1, \ldots, V_d $, $ \{n\in {\mathbb Z}: U\cap T^{-p_1(n) }V_1\cap T^{-p_2(n)}V_2\cap \ldots \cap T^{-p_d(n) }V_d \neq \emptyset \} $ is an IP$ ^* $-set. We also give the corresponding theorem for systems under abelian group actions.

Citation: Yang Cao, Song Shao. Topological mild mixing of all orders along polynomials. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1163-1184. doi: 10.3934/dcds.2021150
References:
[1]

D. Berend and V. Bergelson, Jointly ergodic measure-preserving transformations, Israel J. Math., 49 (1984), 307-314.  doi: 10.1007/BF02760955.

[2]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.

[3]

V. Bergelson, Combinatorial and Diophantine applications of ergodic theory, Handbook of Dynamical Systems, 1 (2006), 745-869.  doi: 10.1016/S1874-575X(06)80037-8.

[4]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.

[5]

V. Bergelson and A. Leibman, Set-polynomials and polynomial extension of the Hales–Jewett theorem, Ann. of Math., 150 (1999), 33-75.  doi: 10.2307/121097.

[6]

V. BergelsonA. Leibman and Y. Son, Joint ergodicity along generalized linear functions, Ergodic Theory Dynam. Systems, 36 (2016), 2044-2075.  doi: 10.1017/etds.2015.11.

[7]

V. Bergelson and R. McCutcheon, An ergodic IP polynomial Szemerédi theorem, Mem. Amer. Math. Soc., 146 (2000), 106pp. doi: 10.1090/memo/0695.

[8]

S. Donoso, A. Koutsogiannis and W. Sun, Seminorms for multiple averages along polynomials and applications to joint ergodicity, J. Anal. Math., arXiv: 1902.10237

[9]

N. Frantzikinakis and B. Kra, Polynomial averages converge to the product of integrals, Israel J. Math., 148 (2005), 267-276.  doi: 10.1007/BF02775439.

[10]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N. J., 1981.

[11]

H. Furstenberg, IP-systems in Ergodic Theory, Contemp. Math., 26 (1984), 131-148.  doi: 10.1090/conm/026/737395.

[12]

H. Furstenberg and Y. Katznelson, An ergodic Szemerédi theorem for IP-systems and combinatorial theory, J. Anal. Math., 45 (1985), 117-168.  doi: 10.1007/BF02792547.

[13]

H. Furstenberg and B. Weiss, The finite multipliers of infinite ergodic transformations, The Structure of Attractors in Dynamical Systems (Proc. Conf., North Dakota State Univ., Fargo, N.D., 1977), 668 (1978), 127-132. 

[14]

H. Furstenberg and B. Weiss, Topological dynamics and combinatorial number theory, J. Anal. Math., 34 (1978), 61-85.  doi: 10.1007/BF02790008.

[15]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262.  doi: 10.1007/BF03008411.

[16]

E. Glasner, W. Huang, S. Shao, B. Weiss and X. Ye, Topological characteristic factors and nilsystems, arXiv: 2006.12385.

[17]

E. Glasner and B. Weiss, On the interplay between measurable and topological dynamics, Handbook of Dynamical Systems, 1 (2006), 597-648.  doi: 10.1016/S1874-575X(06)80035-4.

[18]

N. Hindman, Finite sums from sequences within cells of a partition of ${\mathbb N}$, J. Combinatorial Theory Ser. A, 17 (1974), 1-11.  doi: 10.1016/0097-3165(74)90023-5.

[19]

W. HuangS. Shao and X. Ye, Topological correspondence of multiple ergodic averages of nilpotent group actions, J. Anal. Math., 138 (2019), 687-715.  doi: 10.1007/s11854-019-0036-4.

[20]

W. Huang and X. Ye, An explicit scattering, non-weakly mixing example and weak disjointness, Nonlinearity, 15 (2002), 849-862.  doi: 10.1088/0951-7715/15/3/320.

[21]

W. Huang and X. Ye, Topological complexity, return times and weak disjointness, Ergodic Theory Dynam. Systems, 24 (2004), 825-846.  doi: 10.1017/S0143385703000543.

[22]

D. Kwietniak and P. Oprocha, On weak mixing, minimality and weak disjointness of all iterates, Ergodic Theory Dynam. Systems, 32 (2012), 1661-1672.  doi: 10.1017/S0143385711000599.

[23]

A. Leibman, Multiple recurrence theorem for nilpotent group actions, Geom. Funct. Anal., 4 (1994), 648-659.  doi: 10.1007/BF01896657.

[24]

P. Walters, Some invariant $\sigma$-algebras for measure preserving transformations, Trans. Amer. Math. Soc., 163 (1972), 357-368.  doi: 10.2307/1995727.

show all references

References:
[1]

D. Berend and V. Bergelson, Jointly ergodic measure-preserving transformations, Israel J. Math., 49 (1984), 307-314.  doi: 10.1007/BF02760955.

[2]

V. Bergelson, Weakly mixing PET, Ergodic Theory Dynam. Systems, 7 (1987), 337-349.  doi: 10.1017/S0143385700004090.

[3]

V. Bergelson, Combinatorial and Diophantine applications of ergodic theory, Handbook of Dynamical Systems, 1 (2006), 745-869.  doi: 10.1016/S1874-575X(06)80037-8.

[4]

V. Bergelson and A. Leibman, Polynomial extensions of van der Waerden's and Szemerédi's theorems, J. Amer. Math. Soc., 9 (1996), 725-753.  doi: 10.1090/S0894-0347-96-00194-4.

[5]

V. Bergelson and A. Leibman, Set-polynomials and polynomial extension of the Hales–Jewett theorem, Ann. of Math., 150 (1999), 33-75.  doi: 10.2307/121097.

[6]

V. BergelsonA. Leibman and Y. Son, Joint ergodicity along generalized linear functions, Ergodic Theory Dynam. Systems, 36 (2016), 2044-2075.  doi: 10.1017/etds.2015.11.

[7]

V. Bergelson and R. McCutcheon, An ergodic IP polynomial Szemerédi theorem, Mem. Amer. Math. Soc., 146 (2000), 106pp. doi: 10.1090/memo/0695.

[8]

S. Donoso, A. Koutsogiannis and W. Sun, Seminorms for multiple averages along polynomials and applications to joint ergodicity, J. Anal. Math., arXiv: 1902.10237

[9]

N. Frantzikinakis and B. Kra, Polynomial averages converge to the product of integrals, Israel J. Math., 148 (2005), 267-276.  doi: 10.1007/BF02775439.

[10]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N. J., 1981.

[11]

H. Furstenberg, IP-systems in Ergodic Theory, Contemp. Math., 26 (1984), 131-148.  doi: 10.1090/conm/026/737395.

[12]

H. Furstenberg and Y. Katznelson, An ergodic Szemerédi theorem for IP-systems and combinatorial theory, J. Anal. Math., 45 (1985), 117-168.  doi: 10.1007/BF02792547.

[13]

H. Furstenberg and B. Weiss, The finite multipliers of infinite ergodic transformations, The Structure of Attractors in Dynamical Systems (Proc. Conf., North Dakota State Univ., Fargo, N.D., 1977), 668 (1978), 127-132. 

[14]

H. Furstenberg and B. Weiss, Topological dynamics and combinatorial number theory, J. Anal. Math., 34 (1978), 61-85.  doi: 10.1007/BF02790008.

[15]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262.  doi: 10.1007/BF03008411.

[16]

E. Glasner, W. Huang, S. Shao, B. Weiss and X. Ye, Topological characteristic factors and nilsystems, arXiv: 2006.12385.

[17]

E. Glasner and B. Weiss, On the interplay between measurable and topological dynamics, Handbook of Dynamical Systems, 1 (2006), 597-648.  doi: 10.1016/S1874-575X(06)80035-4.

[18]

N. Hindman, Finite sums from sequences within cells of a partition of ${\mathbb N}$, J. Combinatorial Theory Ser. A, 17 (1974), 1-11.  doi: 10.1016/0097-3165(74)90023-5.

[19]

W. HuangS. Shao and X. Ye, Topological correspondence of multiple ergodic averages of nilpotent group actions, J. Anal. Math., 138 (2019), 687-715.  doi: 10.1007/s11854-019-0036-4.

[20]

W. Huang and X. Ye, An explicit scattering, non-weakly mixing example and weak disjointness, Nonlinearity, 15 (2002), 849-862.  doi: 10.1088/0951-7715/15/3/320.

[21]

W. Huang and X. Ye, Topological complexity, return times and weak disjointness, Ergodic Theory Dynam. Systems, 24 (2004), 825-846.  doi: 10.1017/S0143385703000543.

[22]

D. Kwietniak and P. Oprocha, On weak mixing, minimality and weak disjointness of all iterates, Ergodic Theory Dynam. Systems, 32 (2012), 1661-1672.  doi: 10.1017/S0143385711000599.

[23]

A. Leibman, Multiple recurrence theorem for nilpotent group actions, Geom. Funct. Anal., 4 (1994), 648-659.  doi: 10.1007/BF01896657.

[24]

P. Walters, Some invariant $\sigma$-algebras for measure preserving transformations, Trans. Amer. Math. Soc., 163 (1972), 357-368.  doi: 10.2307/1995727.

[1]

Krzysztof Frączek, M. Lemańczyk, E. Lesigne. Mild mixing property for special flows under piecewise constant functions. Discrete and Continuous Dynamical Systems, 2007, 19 (4) : 691-710. doi: 10.3934/dcds.2007.19.691

[2]

Krzysztof Frączek, Mariusz Lemańczyk. Ratner's property and mild mixing for special flows over two-dimensional rotations. Journal of Modern Dynamics, 2010, 4 (4) : 609-635. doi: 10.3934/jmd.2010.4.609

[3]

Adam Kanigowski, Davide Ravotti. Polynomial 3-mixing for smooth time-changes of horocycle flows. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5347-5371. doi: 10.3934/dcds.2020230

[4]

Qiao Liu, Shangbin Cui. Regularizing rate estimates for mild solutions of the incompressible Magneto-hydrodynamic system. Communications on Pure and Applied Analysis, 2012, 11 (5) : 1643-1660. doi: 10.3934/cpaa.2012.11.1643

[5]

Paul Deuring. Spatial asymptotics of mild solutions to the time-dependent Oseen system. Communications on Pure and Applied Analysis, 2021, 20 (5) : 1833-1849. doi: 10.3934/cpaa.2021044

[6]

Min Li, Maoan Han. On the number of limit cycles of a quartic polynomial system. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3167-3181. doi: 10.3934/dcdss.2020337

[7]

Youshan Tao, Michael Winkler. A chemotaxis-haptotaxis system with haptoattractant remodeling: Boundedness enforced by mild saturation of signal production. Communications on Pure and Applied Analysis, 2019, 18 (4) : 2047-2067. doi: 10.3934/cpaa.2019092

[8]

Yumi Yahagi. Construction of unique mild solution and continuity of solution for the small initial data to 1-D Keller-Segel system. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1497-1510. doi: 10.3934/dcdsb.2021099

[9]

Krzysztof Frączek, Leonid Polterovich. Growth and mixing. Journal of Modern Dynamics, 2008, 2 (2) : 315-338. doi: 10.3934/jmd.2008.2.315

[10]

Sonja Cox, Arnulf Jentzen, Ryan Kurniawan, Primož Pušnik. On the mild Itô formula in Banach spaces. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2217-2243. doi: 10.3934/dcdsb.2018232

[11]

Reuven Cohen, Mira Gonen, Avishai Wool. Bounding the bias of tree-like sampling in IP topologies. Networks and Heterogeneous Media, 2008, 3 (2) : 323-332. doi: 10.3934/nhm.2008.3.323

[12]

Asaf Katz. On mixing and sparse ergodic theorems. Journal of Modern Dynamics, 2021, 17: 1-32. doi: 10.3934/jmd.2021001

[13]

Qiaoyi Hu, Zhijun Qiao. Analyticity, Gevrey regularity and unique continuation for an integrable multi-component peakon system with an arbitrary polynomial function. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 6975-7000. doi: 10.3934/dcds.2016103

[14]

Vladimir Pozdyayev. 2D system analysis via dual problems and polynomial matrix inequalities. Numerical Algebra, Control and Optimization, 2016, 6 (4) : 491-504. doi: 10.3934/naco.2016022

[15]

Jian Li, Yini Yang. On $ n $-tuplewise IP-sensitivity and thick sensitivity. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 2775-2793. doi: 10.3934/dcds.2021211

[16]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Local existence with mild regularity for the Boltzmann equation. Kinetic and Related Models, 2013, 6 (4) : 1011-1041. doi: 10.3934/krm.2013.6.1011

[17]

Lidong Wang, Xiang Wang, Fengchun Lei, Heng Liu. Mixing invariant extremal distributional chaos. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6533-6538. doi: 10.3934/dcds.2016082

[18]

A. Crannell. A chaotic, non-mixing subshift. Conference Publications, 1998, 1998 (Special) : 195-202. doi: 10.3934/proc.1998.1998.195

[19]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[20]

Antoni Ferragut, Jaume Llibre, Adam Mahdi. Polynomial inverse integrating factors for polynomial vector fields. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 387-395. doi: 10.3934/dcds.2007.17.387

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (167)
  • HTML views (146)
  • Cited by (0)

Other articles
by authors

[Back to Top]